A 38-year-old wom an went to her physician because of a bluish discoloration of her lips. Medical…

A 38-year-old wom an went to her physician because of a bluish discoloration of her lips. Medical history was significant for an inherited de ciency of the reduced form of nicotinam ide adenine dinucleotide (NADH)-methemoglobin reductase. One week earlier, she had started therapy w ith trim ethoprim -sulfam ethoxazole to treat a urinary tract infection. Physical exam ination showed cyanosis of the oral m ucosa, and a blood test revealed a high level of m ethem oglobinem ia. The physician suspected that sulfam ethoxazole w as the cause of the patient’s cyanosis. W hich of the follow ing adverse drug reactions best explains the patient’s disorder? A. Type I allergic reaction B. Type IV allergic reaction C. Idiosyncratic reaction D. Pseudoallergic reaction E. Overdose toxicit y

Don't use plagiarized sources. Get Your Custom Essay on
A 38-year-old wom an went to her physician because of a bluish discoloration of her lips. Medical…
For as low as $7/Page
Order Essay

Leave a Reply

Your email address will not be published. Required fields are marked *

*

*

*